Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Universal properties of Prym varieties with an application to algebraic curves of genus five
HTML articles powered by AMS MathViewer

by Leon Masiewicki PDF
Trans. Amer. Math. Soc. 222 (1976), 221-240 Request permission


It is proved that every morphism of a curve with an involution into an Abelian variety, anticommuting with the involution, factors through the associated Prym variety. This result is used to show that Jacobians of curves of genus five arise as Prym varieties associated to a certain class of curves.
  • A. Andreotti and A. L. Mayer, On period relations for abelian integrals on algebraic curves, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3) 21 (1967), 189–238. MR 220740
  • C. Herbert Clemens and Phillip A. Griffiths, The intermediate Jacobian of the cubic threefold, Ann. of Math. (2) 95 (1972), 281–356. MR 302652, DOI 10.2307/1970801
  • F. Enriques, Teoria geometrica delle equazioni. H. Farkas, Automorphisms of compact Riemann surfaces, Ann. of Math. Studies, no. 79, Princeton Univ. Press, Princeton, N. J.
  • Harry E. Rauch and Hershel M. Farkas, Theta functions with applications to Riemann surfaces, Williams & Wilkins Co., Baltimore, Md., 1974. MR 0352108
  • W. V. D. Hodge and D. Pedoe, Methods of Algebraic Geometry. Vol. I, Cambridge, at the University Press; New York, The Macmillan Company, 1947. MR 0028055
  • G. Kempf, Schubert manifolds with an application to algebraic curves, Stichting Math. Centrum, Amsterdam, 1971.
  • David Mumford, Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, vol. 5, Published for the Tata Institute of Fundamental Research, Bombay by Oxford University Press, London, 1970. MR 0282985
  • David Mumford, Prym varieties. I, Contributions to analysis (a collection of papers dedicated to Lipman Bers), Academic Press, New York, 1974, pp. 325–350. MR 0379510
  • David Mumford, Theta characteristics of an algebraic curve, Ann. Sci. École Norm. Sup. (4) 4 (1971), 181–192. MR 292836, DOI 10.24033/asens.1209
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 14K30, 14H40, 14H30
  • Retrieve articles in all journals with MSC: 14K30, 14H40, 14H30
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 222 (1976), 221-240
  • MSC: Primary 14K30; Secondary 14H40, 14H30
  • DOI:
  • MathSciNet review: 0422289